|changing to epzicom
Jul 15, 2007
Iam an African American Male and I had the question of why my skin is turning darker. Iam about 3 shades darker than Iam supposed to me. I talked to my doctor and he wants me to change to epzicom. Does epzicom contain azt? What are some of the side effects of using epzicom? Will my skin lighten up if I switch? Iam very concerned because alot of people at work are noticing Iam getting darker. Is there anything I can do to lighten my skin up?
| Response from Dr. Young
Thank you for your post.
Darkening of the skin is a characteristic side effect of AZT; it is particularly more troublesome among African Americans.
Abacavir/3TC (Epzicom) does not contain AZT and switch from AZT+3TC (Combivir) to Epzicom should alleviate your symptoms. One of the things that we have started doing in our patients is to obtain genetic testing (called HLAB5701 haplotype) to ascertain the potential risk of developing abacavir allergic reactions. Since starting this screening, we haven't had a single case of abacavir hypersensitivity in our clinic-- mirroring published reports from Candad, Australia, England and France.
I hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Early Signs Low Fever
- Worried About Hiv Can't Sleep Already Have Herpes
- Where Does Bacterial Vaginosis Come From?
- What Should You Do If You Think You Have Herpes On Lip?
- What Kind Of Medication Does A Doctor Prescribe For Shingles?
- What Does It Mean If I Test Positive For Herpes Antibodies?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.